Alert archive / Kansas / Blizzard Warnings in 2018
Blizzard Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this blizzard warning at Nov 24, 2018, 1:04 PM CST for 10 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado. It took effect at Nov 25, 2018, 12:00 AM CST. It was in force for 12 hr. 48 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 24, 2018, 1:04 PM CST (19:04 UTC)
- In effect from
- Nov 25, 2018, 12:00 AM CST
- Expired
- Nov 25, 2018, 11:39 AM CST
- In force
- 12 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 25, 2:27 AM CST | SNOW 1 | Yuma, CO | POOR VISIBILITY. |
| Nov 25, 3:00 AM CST | BLIZZARD | 1 Wnw Oakley, KS | WHITE-OUT CONDITIONS BEGAN AT THIS TIME AND ARE STILL ON GOING. |
| Nov 25, 3:49 AM CST | SNOW 1.5 | Mccook, NE | ESTIMATE ONE TO TWO INCHES OF SNOW. |
| Nov 25, 3:55 AM CST | BLIZZARD | Oberlin, KS | QUARTER MILE VISIBILITY REPORTED IN OBERLIN. |
| Nov 25, 3:57 AM CST | SNOW 1.5 | Yuma, CO | HALF MILE VISIBILITY AT BEST IN THE BLOWING SNOW. |
| Nov 25, 4:01 AM CST | BLIZZARD | Saint Francis, KS | ZERO VISIBILITY IN MOST PLACES ACROSS THE COUNTY. ESTIMATED AN INCH OF SNOW IN ST. FRANCIS. |
| Nov 25, 4:05 AM CST | SNOW 1 | Atwood, KS | |
| Nov 25, 4:19 AM CST | BLIZZARD | Hill City, KS | CAN ONLY SEE HALF A BLOCK IN HILL CITY. |
| Nov 25, 4:25 AM CST | SNOW 1.5 | Hoxie, KS | |
| Nov 25, 4:25 AM CST | BLIZZARD | Hoxie, KS | CAN ONLY SEE 1 TO 1.5 BLOCKS. |
| Nov 25, 4:26 AM CST | SNOW 0.5 | Hill City, KS | LESS THAN AN INCH OF SNOW. |
| Nov 25, 4:28 AM CST | SNOW 1.5 | 1 N Colby, KS | 1 -1.5 INCHES, WITH HALF MILE VISIBILITY. |
| Nov 25, 4:49 AM CST | SNOW 2.5 | Oakley, KS | ESTIMATED 2-3 INCHES OF SNOW SO FAR. |
| Nov 25, 5:00 AM CST | SNOW 1 | Benkelman, NE | |
| Nov 25, 5:37 AM CST | BLIZZARD | Goodland, KS | CANNOT SEE 100 YARDS. |
| Nov 25, 5:57 AM CST | BLIZZARD | 1 Ese Oakley, KS | |
| Nov 25, 6:10 AM CST | SNOW 1.1 | 1 Nne Goodland, KS | |
| Nov 25, 6:30 AM CST | SNOW 1.5 | Culbertson, NE | |
| Nov 25, 6:30 AM CST | SNOW 1.5 | Culbertson, NE | |
| Nov 25, 6:59 AM CST | BLIZZARD | Hill City, KS | WHITE-OUT CONDITIONS. |
| Nov 25, 7:02 AM CST | BLIZZARD | Norton, KS | WHITE-OUT CONDITIONS IN THE COUNTY ON HIGHWAY 383 AND 36. |
| Nov 25, 7:03 AM CST | SNOW 2 | Norton, KS | |
| Nov 25, 7:06 AM CST | SNOW 2 | Hoxie, KS | ESTIMATE A MILE VISIBILITY. |
| Nov 25, 7:15 AM CST | SNOW 2 | 10 S Gove, KS | |
| Nov 25, 7:15 AM CST | BLIZZARD | 4 Nnw Oakley, KS | AT HIGHWAY 83 AND I 70 NEAR ZERO TO QUARTER MILE VISIBILITY. |
| Nov 25, 7:15 AM CST | BLIZZARD | 4 Nnw Oakley, KS | AT HIGHWAY 83 AND I 70 NEAR ZERO TO QUARTER VISIBILITY. |
| Nov 25, 7:42 AM CST | BLIZZARD | 10 S Gove, KS | UNDER HALF A MILE VISIBILITY. |
| Nov 25, 7:50 AM CST | SNOW 1 | Haigler, NE | VIA FACEBOOK. REPORTED BLOWING SNOW. |
| Nov 25, 7:50 AM CST | SNOW 4 | 13 Nnw Edson, KS | |
| Nov 25, 8:00 AM CST | SNOW 1.3 | 14 Nw Saint Francis, KS | 8 INCH DRIFTS. VISIBILITY AT 3 MILES. |
| Nov 25, 8:00 AM CST | SNOW 4.5 | Hoxie, KS | REPORTED 4-5 INCHES VIA FACEBOOK. |
| Nov 25, 8:12 AM CST | SNOW 1.5 | Oakley, KS | 1 TO 2 INCHES OF SNOW ESTIMATED. |
| Nov 25, 8:12 AM CST | SNOW 1.5 | Oakley, KS | CORRECTS PREVIOUS SNOW REPORT FROM OAKLEY. 1 TO 2 INCHES OF SNOW ESTIMATED. BLOWING SNOW. |
| Nov 25, 8:18 AM CST | SNOW 3 | Norton, KS | VIA FACEBOOK. |
| Nov 25, 8:20 AM CST | SNOW 2 | Saint Francis, KS | VIA FACEBOOK. |
| Nov 25, 8:23 AM CST | SNOW 3 | Dresden, KS | STILL SNOWING, BLOWING SNOW, REPORTED NO ELECTRICITY AT HOME. |
| Nov 25, 8:36 AM CST | SNOW 5 | 8 Nnw Stratton Ne, NE | VIA FACEBOOK. CORRECTS LOCATION OF EARLIER REPORT FROM STRATTON, CO TO STRATTON, NE. POWER FLICKERS. |
| Nov 25, 8:42 AM CST | SNOW 2 | 10 N Saint Francis, KS | VIA FACEBOOK. STILL WINDY BUT SNOW NOT DRIFTING NOW. |
| Nov 25, 8:42 AM CST | SNOW 2 | 3 Ese Calvert, KS | VIA FACEBOOK. |
| Nov 25, 8:47 AM CST | SNOW 3 | 4 N Tasco, KS | HAD 0.16 INCHES OF RAIN BEFORE THE SNOW. |
| Nov 25, 9:00 AM CST | SNOW 4 | 4 E Hoxie, KS | VIA FACEBOOK. |
| Nov 25, 9:05 AM CST | SNOW 0.5 | Mccook, NE | VIA FACEBOOK. MENTIONED ABOUT 1 INCH ON THE GRASS AND 0.25 INCHES ON THE SIDEWALK. POWER FLICKERS THROUGHOUT THE NIGHT. |
| Nov 25, 9:14 AM CST | SNOW 4 | Norton, KS | VIA FACEBOOK. ESTIMATED 3 TO 5 INCHES OF SNOWFALL. MENTIONED KNEE HIGH DRIFTS IN SOME SPOTS. |
| Nov 25, 9:18 AM CST | SNOW 4 | 6 Nw Ludell, KS | 0.30 INCHES OF PRECIPITATION. |
| Nov 25, 10:15 AM CST | SNOW 4 | Norton, KS | DRIFTS UP TO A FOOT AND A HALF. VIA FACEBOOK. |
| Nov 25, 10:15 AM CST | SNOW 4 | Norton, KS | CORRECTS PREVIOUS SNOW REPORT FROM NORTON. DRIFTS UP TO A FOOT AND A HALF. VIA FACEBOOK. |
| Nov 25, 10:30 AM CST | SNOW 1.5 | 3 W Culbertson, NE | 0.31 SNOW LIQUID EQUIVALENT MEASURED. |
| Nov 25, 10:55 AM CST | SNOW 1.4 | 1 W Dresden, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710 WWUS43 KGLD 241904 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 1204 PM MST Sat Nov 24 2018 ...Significant winter storm will impact portions of the Tri- State area late this evening through Sunday morning... COZ090-KSZ001>004-013>016-028-029-NEZ079>081-250600- /O.UPG.KGLD.WW.Y.0014.181125T0600Z-181125T1800Z/ /O.NEW.KGLD.BZ.W.0003.181125T0600Z-181125T1800Z/ Yuma County-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Logan-Gove-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Oakley, Quinter, Grinnell, Grainfield, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 1204 PM MST Sat Nov 24 2018 /104 PM CST Sat Nov 24 2018/ ...BLIZZARD WARNING IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 11 AM MST /NOON CST/ SUNDAY... * WHAT...Blizzard conditions expected. Total snow accumulations of 1 to 4 inches expected. Winds sustained at 30 to 40 mph with gusts as high as 55 to 60 mph. * WHERE...Portions of northwest and west central Kansas, northeast Colorado and southwest Nebraska. * WHEN...From 11 PM MST /midnight CST/ this evening to 11 AM MST /noon CST/ Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
7 follow-up statements
319 WWUS43 KGLD 250542 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 1042 PM MST Sat Nov 24 2018 COZ090-KSZ001>004-013>016-028-029-NEZ079>081-251300- /O.CON.KGLD.BZ.W.0003.181125T0600Z-181125T1800Z/ Yuma County-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Logan-Gove-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Oakley, Quinter, Grinnell, Grainfield, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 1042 PM MST Sat Nov 24 2018 /1142 PM CST Sat Nov 24 2018/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ SUNDAY... * WHAT...Blizzard conditions expected to develop during the overnight hours and into early Sunday morning. Total snow accumulations of up to 4 inches expected. Winds gusting as high as 65 mph. * WHERE...Portions of northwest and west central Kansas, northeast Colorado and southwest Nebraska. * WHEN...Until 11 AM MST /noon CST/ Sunday. * ADDITIONAL DETAILS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blizzard Warning means severe winter weather conditions are expected or occurring. Falling and blowing snow with strong winds and poor visibilities are likely. This will lead to whiteout conditions, making travel extremely dangerous. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
200 WWUS43 KGLD 250724 AAA WSWGLD URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Goodland KS 1224 AM MST Sun Nov 25 2018 ...Blizzard Conditions Imminent... COZ090-KSZ001>004-013>016-028-029-NEZ079>081-251800- /O.CON.KGLD.BZ.W.0003.000000T0000Z-181125T1800Z/ Yuma County-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Logan-Gove-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Oakley, Quinter, Grinnell, Grainfield, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 1224 AM MST Sun Nov 25 2018 /124 AM CST Sun Nov 25 2018/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ SUNDAY... * WHAT...Blizzard Conditions associated with strong northerly winds, heavy snow, and blowing snow. Snow accumulations will range from 2 to 6 inches, highest north and east of Goodland. Winds will be sustained at 25 to 35 mph with gusts in the 45 to 55 mph range. * WHERE...Portions of northeast Colorado, southwest Nebraska, and northwest Kansas, with the worst conditions along and north of Interstate 70. * WHEN...Until 11 AM MST /noon CST/ Sunday. * ADDITIONAL DETAILS...Travel will become extremely dangerous or impossible along and north of Interstate 70 overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe winter weather conditions are imminent. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Vincent
102 WWUS43 KGLD 251203 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 503 AM MST Sun Nov 25 2018 ...Blizzard Conditions Continue in Northwest Kansas... COZ090-NEZ079>081-251315- /O.CAN.KGLD.BZ.W.0003.000000T0000Z-181125T1800Z/ Yuma County-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 503 AM MST Sun Nov 25 2018 /603 AM CST Sun Nov 25 2018/ ...BLIZZARD WARNING IS CANCELLED... Winds have begun to weaken and snow is ending across northeast Colorado and southwest Nebraska. As a result, the Blizzard Warning has been canceled. $$ KSZ001>004-013>016-028-029-251800- /O.CON.KGLD.BZ.W.0003.000000T0000Z-181125T1800Z/ Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham- Logan-Gove- Including the cities of St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Oakley, Quinter, Grinnell, and Grainfield 503 AM MST Sun Nov 25 2018 /603 AM CST Sun Nov 25 2018/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... * WHAT...Blizzard Conditions associated with strong northerly winds, snow, and blowing snow. * WHERE...Northwest Kansas. * WHEN...Until 11 AM MST /noon CST/ Sunday. * ADDITIONAL DETAILS...Travel will remain extremely dangerous in northwest Kansas this morning. Conditions will improve as precipitation ends from west to east late this morning and early this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe winter weather conditions are occurring. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Vincent
757 WWUS43 KGLD 251312 AAA WSWGLD URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Goodland KS 612 AM MST Sun Nov 25 2018 ...Blizzard Conditions Continue in Northwest Kansas... KSZ001>004-013>016-028-029-251800- /O.CON.KGLD.BZ.W.0003.000000T0000Z-181125T1800Z/ Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-Sheridan-Graham- Logan-Gove- Including the cities of St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Oakley, Quinter, Grinnell, and Grainfield 612 AM MST Sun Nov 25 2018 /712 AM CST Sun Nov 25 2018/ ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... * WHAT...Blizzard Conditions associated with strong northerly winds, snow, and blowing snow. * WHERE...Northwest Kansas. * WHEN...Until 11 AM MST /noon CST/ Sunday. * ADDITIONAL DETAILS...Travel will remain extremely dangerous in northwest Kansas this morning. Northerly winds may gust up to 60 mph along and east of Highway 283. Conditions will begin to improve early this afternoon as precipitation ends from west- east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe winter weather conditions are occurring. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Vincent
495 WWUS43 KGLD 251506 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 806 AM MST Sun Nov 25 2018 ...Blizzard Conditions Continue in Northwest Kansas... KSZ001-013-251615- /O.CAN.KGLD.BZ.W.0003.000000T0000Z-181125T1800Z/ Cheyenne-Sherman- Including the cities of St. Francis, Bird City, and Goodland 806 AM MST Sun Nov 25 2018 /906 AM CST Sun Nov 25 2018/ ...BLIZZARD WARNING IS CANCELLED... Snowfall has ended over the area and visibilities have improved prompting cancellation. $$ KSZ002>004-014>016-028-029-251800- /O.CON.KGLD.BZ.W.0003.000000T0000Z-181125T1800Z/ Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Logan-Gove- Including the cities of Atwood, Oberlin, Norton, Colby, Hoxie, Hill City, Oakley, Quinter, Grinnell, and Grainfield 906 AM CST Sun Nov 25 2018 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Blizzard Conditions associated with strong northerly winds, and blowing snow. * WHERE...Northwest Kansas. * WHEN...Until 11 AM MST /noon CST/ Sunday. * ADDITIONAL DETAILS...Travel will remain extremely dangerous in northwest Kansas this morning. Northerly winds may gust up to 60 mph along and east of Highway 83. Conditions will begin to improve early this afternoon as precipitation ends from west- east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe winter weather conditions are occurring. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
121 WWUS43 KGLD 251545 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 845 AM MST Sun Nov 25 2018 ...Blizzard Conditions Continue in portions of Northwest Kansas... KSZ002-014-028-251645- /O.CAN.KGLD.BZ.W.0003.000000T0000Z-181125T1800Z/ Rawlins-Thomas-Logan- Including the cities of Atwood, Colby, and Oakley 945 AM CST Sun Nov 25 2018 ...BLIZZARD WARNING IS CANCELLED... Visibility has increased across the warning area...and with snow having ended...criteria no longer being met prompting cancellation. $$ KSZ003-004-015-016-029-251800- /O.CON.KGLD.BZ.W.0003.000000T0000Z-181125T1800Z/ Decatur-Norton-Sheridan-Graham-Gove- Including the cities of Oberlin, Norton, Hoxie, Hill City, Quinter, Grinnell, and Grainfield 945 AM CST Sun Nov 25 2018 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Blizzard Conditions associated with strong northerly winds, and blowing snow. * WHERE...Northwest Kansas along and east of Highway 83. * WHEN...Until 11 AM MST /noon CST/ Sunday. * ADDITIONAL DETAILS...Travel will remain extremely dangerous in northwest Kansas this morning. Northerly winds may gust up to 60 mph along and east of Highway 83. Conditions will begin to improve early this afternoon as precipitation ends from west- east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe winter weather conditions are occurring. Do not travel. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
640 WWUS43 KGLD 251739 WSWGLD URGENT - WINTER WEATHER MESSAGE National Weather Service Goodland KS 1039 AM MST Sun Nov 25 2018 KSZ003-004-015-016-029-251845- /O.CAN.KGLD.BZ.W.0003.000000T0000Z-181125T1800Z/ Decatur-Norton-Sheridan-Graham-Gove- Including the cities of Oberlin, Norton, Hoxie, Hill City, Quinter, Grinnell, and Grainfield 1139 AM CST Sun Nov 25 2018 ...BLIZZARD WARNING IS CANCELLED... Conditions have improved across the warning area prompting cancellation. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this blizzard warning went out at Nov 24, 11:03 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Nov 24, 11:03 AM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Goodland KS
1003 AM MST Sat Nov 24 2018
.UPDATE...
Issued at 912 AM MST Sat Nov 24 2018
Updated forecast to add in Wichita county to the High Wind
Warning. Will be re-assessing the remaining counties later this
morning as to whether to upgrade to a Blizzard Warning. Concern
will be sustained wind criteria over gusts.
&&
.SHORT TERM...(Today through Sunday)
Issued at 345 AM MST Sat Nov 24 2018
Synoptic Overview: Robust shortwave energy situated invof Idaho
at 10Z this morning will dig southeast through the northern
Rockies into the Central Plains today-tonight. An attendant
cyclone will develop over the High Plains this afternoon and
intensify as it tracks east toward Kansas City tonight.
Although the parent upper wave is now being sampled by the RAOB
network, 00Z operational GFS/ECMWF/NAM guidance remain in
disagreement with regard to the evolution of this feature as it
traverses the complex terrain of the western CONUS and emerges
east of the Rockies. Precip amounts/distribution will be highly
sensitive to the evolution of the upper wave and attendant
cyclone over the Central Plains this evening into tonight. At this
point, it is unlikely that model guidance will properly capture
the evolution of the extratropical cyclone prior to it's
development.
The forecast essentially remains unchanged from prior assessments.
Blizzard or near-blizzard conditions remain possible tonight,
primarily north of I-70 and east of Highway 83. Locally damaging
winds (i.e. sustained 35-45 mph with gusts up to 60 mph) cannot be
ruled out late this evening/overnight -- depending on the
evolution of the surface low.
.LONG TERM...(Sunday night through Friday)
Issued at 403 AM MST Sat Nov 24 2018
This period will start out dry due to the laminar northerly flow
transitioning to a short wave ridge mid week. Following the short
wave ridge is a long wave trough at the end of next week.
Model consensus has removed the chance for precipitation mid week.
The weak short wave trough is still there, but there are differences
regarding when it will move through, either ahead or behind the
short wave ridge. With this in mind, would not be surprised if model
consensus placed a mention of precipitation back in the forecast mid
week at some point.
Toward the end of the work week the ECMWF has the closed trough
tracking in roughly the same place as last night, which is along a
path favorable for producing precipitation for the Tri-State Area.
However the GFS is much broader with the long wave trough. The GFS
version may still provide some precipitation, but it would likely be
lower in coverage. Five of the GEFS members have a closed low too,
but differ with how far north or south the closed low would track.
With all this in mind confidence is on the low side regarding how
this next trough will impact the Tri-State Area. While this storm
system is too far off to yet be of concern, the path the ECMWF has
shown last night and tonight is close to the path that our more
impactful winter storm systems would take. As such the development
and trends with this next weather system should be monitored in the
coming days.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1003 AM MST Sat Nov 24 2018
For both terminals...expecting VFR conditions with high pressure
to give way to a quick moving storm system. Expecting MVFR to IFR
conditions after 00z Sunday and lifting by 14z-16z. Visibility in
snow could be down to 1-2sm at times and ceilings below OVC010 as
well. Winds generally NNW 15-25kts w/ gusts 30-50kts. Light/
variable period from 22z Sat-00z Sun.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...High Wind Warning until 5 AM MST /6 AM CST/ Sunday for KSZ001-
013-027-041-042.
Winter Weather Advisory from 11 PM MST /midnight CST/ this
evening to 11 AM MST /noon CST/ Sunday for KSZ001>004-
013>016-028-029.
CO...High Wind Warning until 5 AM MST Sunday for COZ090>092.
Winter Weather Advisory from 11 PM this evening to 11 AM MST
Sunday for COZ090.
NE...High Wind Warning until 5 AM MST Sunday for NEZ079.
Winter Weather Advisory from 11 PM MST /midnight CST/ this
evening to 11 AM MST /noon CST/ Sunday for NEZ079>081.
&&
UPDATE...JN
SHORT TERM...VINCENT
LONG TERM...JTL
AVIATION...JNHazardous weather outlook, Nov 24, 11:42 AM CST, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1042 AM MST Sat Nov 24 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251745- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1042 AM MST Sat Nov 24 2018 /1142 AM CST Sat Nov 24 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A Winter Weather Advisory remains in effect along and north of Interstate 70 late this evening through Sunday morning. A High Wind Warning is in effect this afternoon through tonight for eastern Colorado and portions of northwestern Kansas. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Dangerous travel conditions will persist through mid to late Sunday morning. Conditions will improve Sunday afternoon as the low pressure system tracks well east of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed at this time.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 7:04 AM CST | High Wind Warning | GLD | Cheyenne, Greeley, Sherman, Wallace, Wichita | 22 hr |
| Nov 24, 4:22 PM CST | Special Weather Statement | GLD | Kit Carson | 23 min |
Nearby
Blizzard Warnings in Kansas, 2018Blizzard Warnings in Nebraska, 2018Blizzard Warnings in Colorado, 2018Every blizzard warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.